Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 10, NWS St. Louis, MO

February 16, 2006Iron County, Madison County, Missouri

NWS St. Louis, MO issued this tornado warning at Feb 16, 2006, 4:55 PM CST for Iron County, Madison County, Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2006, 4:55 PM CST (22:55 UTC)
Expired
Feb 16, 2006, 5:30 PM CST
In force
35 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Iron County, MO, Madison County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 5:00 PM CSTTSTM WND DMGFredericktown, MOTREE LIMBS DOWNED...UNKNOWN SIZE.
Feb 16, 5:00 PM CSTHAIL 0.75Annapolis, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 1:16 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLSX 162255
TORLSX
MOC093-123-162330-
/O.NEW.KLSX.TO.W.0010.060216T2255Z-060216T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CST THU FEB 16 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 530 PM CST

* AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION OVER ANNAPOLIS...MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLOVER...
  SACO...
  BUCKHORN...
  MARQUAND...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3747 9078 3725 9075 3733 9016 3758 9013
      3763 9029

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 162312
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CST THU FEB 16 2006

MOC093-123-162330-
/O.CON.KLSX.TO.W.0010.000000T0000Z-060216T2330Z/
MADISON MO-IRON MO-
512 PM CST THU FEB 16 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
SOUTHEASTERN IRON AND MADISON COUNTIES...

AT 509 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 6 MILES EAST OF SABULA...MOVING EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
SACO...BUCKHORN...MARQUAND AND FREDERICKTOWN.

IN ADDITION TO THE TORNADO...THIS STORM WAS IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3747 9078 3725 9075 3733 9016 3758 9013
      3763 9029

$$

GLASS
000 
WWUS53 KLSX 162319
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CST THU FEB 16 2006

MOC093-162329-
/O.CAN.KLSX.TO.W.0010.000000T0000Z-060216T2330Z/
IRON MO-
519 PM CST THU FEB 16 2006

...THE TORNADO WARNING FOR IRON COUNTY IS CANCELLED...

LAT...LON 3763 9055 3731 9055 3733 9016 3758 9013
      3763 9029

$$

MOC123-162330-
/O.CON.KLSX.TO.W.0010.000000T0000Z-060216T2330Z/
MADISON MO-
519 PM CST THU FEB 16 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR MADISON
COUNTY...

AT 514 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO OVER SACO...MOVING EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
BUCKHORN AND MARQUAND.

IN ADDITION TO THE TORNADO...THIS STORM WAS IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3763 9055 3731 9055 3733 9016 3758 9013
      3763 9029

$$

GLASS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Feb 16, 3:40 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 16, 3:40 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CST THU FEB 16 2006

.DISCUSSION...
STG CDFNT FM CHICAGO TO ST LOUIS TO WEST PLAINS MISSOURI TRIGGERING
SVR TSTMS ALG THE LINE. SVRL REPORTS OF 1 TO 3 INCH HAIL ACROSS THE
ST LOUIS METRO AREA IN THE PAST HOUR. XTRM COLD ADVECTION FOLLOWING
CLOSE BY AND TEMPS WILL FALL SOME 50 DEGREES OR SO TONIGHT.

IN THE MIDST OF SVR WX AND OUR COMPUTERS ARE EXTREMELY SLOW SO
THIS DISCUSSION WILL BE VERY BRIEF.  SVR TSTMS WILL MOVE OUT
OF THE CWA THIS EVENING WITH OVERNIGHT LOWS IN THE TEENS.

VERY COLD AMS CONTINUES FOR NEXT 3 DAYS AND MODELS ARE VASCILLATING
AS TO WHAT WILL HAPPEN BUT BASICALLY THE COLD AIR REMAINS IN PLACE
AND WK SYSTEMS PASS BY GENERALLY TO THE SOUTH. HAVE BACKED OFF ON
THE SNOW FOR SOUTHERN PORTIONS BUT WOULDNT BE SURPRISED TO SEE
SOME LIGHT SNOW SUNDAY NIGHT OR MONDAY.

NO TIME FOR FURTHER ANALYSIS...MORE PROBLEMS CROPPING UP HERE....

PEDIGO
&&

.AVIATION...
FOR THE 00Z TAFS...
SFC LOW OVR LWR MICHIGAN WITH CDFNT THRU SOUTH BEND IN...60 MILES
EAST OF ST LOUIS TO POPLAR BLUFF MO AND RACING EWD WITH VRY STRONG
PRESSURE RISES ALL ALONG BEHIND THE FRONT AS THE COLD AIR
RUSHES IN. NUMEROUS WIND SHEAR AND TURBULENCE REPORTS BEING
REPORTED. CONDITIONS SHOULD IMPROVE QUICKLY AS BACK EDGE OF
STRATUS DECK NOW ALONG THE WRN MO BORDER RACES EWD REACHING COLUMBIA
BY 06Z QUINCY BY 08Z AND ST LOUIS AREA BY 12Z.  VRY STG NLY WINDS
WILL CONTINUE OVR MOST OF THE AREA THROUGH THE NIGHT. SOME GOOD
DIRECTIONAL SHEAR WILL CONTINUE. WNDS UP TO 3000 FEET WILL BE
NLY UP TO 50 KTS AND WINDS AT 5-10 THSD FEET WILL BE WLY OR WSWLY
AT 50-70 KTS. LRG SFC HI BUILDING IN FROM DAKOTAS TOMORROW WITH
MDT FLOW AND SFC WINDS CONTINUING THROUGH MUCH OF THE DAY.

THOMAS/PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CST THU FEB 16 2006

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-171900-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
1253 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL
AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS
AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE
DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD
FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI
WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY
EVENING HOURS.

ILZ097-MOZ035-036-041-042-047-048-050-171900-
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS-
1253 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY
DROP BEHIND THE COLD FRONT.

.DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER
SERVICE.

ILZ095-096-MOZ018-019-026-027-034-171900-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY-
1253 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW
LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS
POSSIBLE OVER SOME AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER
SERVICE.

RP

In the hours before

Local storm report, Feb 16, 4:25 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             3 E MAEYSTOWN           38.23N 90.18W
02/16/2006  E1.00 INCH       MONROE             IL   TRAINED SPOTTER

&&
ALSO ESTIMATED WIND SPEEDS OF 45 TO 50 MPH.

TRUETT
Local storm report, Feb 16, 4:28 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             COLUMBIA                38.46N 90.23W
02/16/2006  E1.00 INCH       MONROE             IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Feb 16, 4:30 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             5 W RED BUD             38.21N 90.09W
02/16/2006  E1.00 INCH       MONROE             IL   EMERGENCY MNGR

&&

TRUETT
Local storm report, Feb 16, 4:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             MASCOUTAH               38.51N 89.81W
02/16/2006  E1.00 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Feb 16, 4:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             FILLMORE                39.12N 89.28W
02/16/2006  E1.00 INCH       MONTGOMERY         IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Feb 16, 4:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             MASCOUTAH               38.51N 89.81W
02/16/2006  E1.75 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:49 PM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren41 min
Feb 16, 1:58 PM CSTSevere Thunderstorm WarningLSXLincoln47 min
Feb 16, 2:12 PM CSTSevere Thunderstorm WarningLSXSaint Charles48 min
Feb 16, 2:26 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade49 min
Feb 16, 2:40 PM CSTSevere Thunderstorm WarningLSXSaint Louis50 min
Feb 16, 2:58 PM CSTSevere Thunderstorm WarningLSXCity of Saint Louis47 min
Feb 16, 3:17 PM CSTSevere Thunderstorm WarningLSXFranklin, Jefferson43 min
Feb 16, 3:20 PM CSTSevere Thunderstorm WarningLSXCrawford, Washington40 min
Feb 16, 3:33 PM CSTTornado WarningLSXCity of Saint Louis42 min
Feb 16, 4:01 PM CSTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington44 min
Feb 16, 4:12 PM CSTSevere Thunderstorm WarningLSXReynolds48 min
Feb 16, 4:30 PM CSTSevere Thunderstorm WarningLSXSainte Genevieve45 min
Feb 16, 4:44 PM CSTSevere Thunderstorm WarningLSXIron, Madison61 min
Feb 16, 5:31 PM CSTSevere Thunderstorm WarningLSXMadison44 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.